• Users Online: 82
  • Print this page
  • Email this page
ORIGINAL ARTICLE
Year : 2020  |  Volume : 11  |  Issue : 6  |  Page : 904-909

The effect of biological agents on antinuclear antibody status in patients with psoriasis: A single-center study


1 Department of Dermatology and Venereology, Uşak University Faculty of Medicine, Turkey
2 Department of Dermatology and Venereology, Aydin Nazilli State Hospital, Turkey
3 Department of Dermatology and Venereology, Health Sciences University, Ankara Training and Research Hospital, Turkey

Correspondence Address:
Ömer Kutlu
Department of Dermatology and Venereology, School Medicine, Uşak University
Turkey
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/idoj.IDOJ_164_20

Rights and Permissions

Background and Aims: Biological agents are being used as treatment of psoriasis for years. However, autoimmunity can develop after the using of these agents. Antinuclear antibody (ANA) status changes during biological therapy can be affected by certain factors including the presence of immunosuppression. We aimed to evaluate the effect of antitumor necrosis factor agents and ustekinumab on ANA status, as well as other factors leading to change in ANA status such as history of phototherapy and methotrexate combination therapy. Methods: In this study, the laboratory findings of thirty-one patients with psoriasis who received biological agents including infliximab, etanercept, adalimumab, and ustekinumab from 2016 to 2018 managed at the department of dermatology were reviewed. The ANA status of the patients was evaluated every 2–3 months. Results: Twelve (38.7%) out of the thirty-one patients developed ANA positivity during treatment. Nine patients receiving infliximab, two patients receiving etanercept, and one patient receiving adalimumab developed ANA positivity. The nuclear homogeneous, nuclear fine speckled, and nuclear large/coarse speckled were the most common patterns of ANA. A patient receiving infliximab also developed anti-dsDNA positivity. None of the patients developed drug-induced lupus erythematosus or any autoimmune diseases. Concomitant methotrexate use and phototherapy history had no effect on ANA status statistically (P = 0.240 and 0.717, respectively). Conclusion: The emergence of ANA positivity during infliximab therapy among all biological agents was more common. ANA positivity during biologic agents does not cause any signs and symptoms of autoimmune diseases in patients with psoriasis; thus, it can be suggested that biological agents are not major risk factors for autoimmunity.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed247    
    Printed2    
    Emailed0    
    PDF Downloaded16    
    Comments [Add]    

Recommend this journal